My 6 year old DD was started on concerta about a month and a half ago. This is the first medication they suggested to us. She seems to be doing really well in school but the side effects at home are becoming hard for us to handle. SHe has become very nonaffectionate, emotional, withdrawn, and seems to be uninterested in life. She also will not eat at all. She is eating maybe one meal a day. I am wondering if we switch medications, will the side effects be the same/as bad? This is making me not want her to be on medication, but she seems to be doing so much better in school.
One of Concerta's side effects is the loss of appetite or reduced appetite. It is a central nervous system stimulant and is released through out the day. Sounds like the effects of the Concerta wearing off towards the end of the day? Have you talked to her Dr about how she is responding at home? I will give you a link that I use often for drugs on ADHD and Cancer. It's very user friendly and they keep it very simple to get around. This is the specific page for Concerta's side effects. http://www.pharmacydrugguide.com/Concerta_Side_Effects
Let me know if what your dr says about this if you can.
You didn't mention the size of the dose she is on. I wonder because it sounds like a bit of an over dose. The smallest dose is 18 mg and it can last for 8 hours. I would definitely let your doctor know what is going on, and if she is on the smallest dose (doc should have started her on that) - I would try another med. There is always some trial and error with these. Let us know what happens. Best wishes.
ive been on concerta since i was 10, when they were figuring out the dosage, this would happen to me when the dose was too high. so they lowered the dose and ive been on the same dosage for almost 12 years now. so my suggestion is to lower the dosage if possible. though youll notice side effects the first couple of weeks as the body gets used to the meds. so even if you switch meds you may notice side effects anyways. but if it keeps up after 2 weeks talk to her dr
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.